User Reviews for Lipitor
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Lipitor.
Reviews for Lipitor to treat High Cholesterol
"I am 65 and active, to include hiking, walking in the gym yard work, etc.. Been on 10 mg of Lipitor or generic for 20 years. Within the past 2 years I have experienced increased lower leg discomfort and within the past year what appears to be lower leg muscle loss, chronic plantar fascia, leg muscle tingling, and a feeling of weakness in my lower legs. My primary care doc, who is Lipitor intolerant, attributed it all to age, cervicle stenosis, etc. Have quit Lipitor and Prylosec (been on this for 10 years) and will readdress with my doctor (who's an internal medicine doctor) when I can get in to see him again in 3 weeks. Some remediation of mental fogginess which has plagued me recently, but to date no releaf on leg issues."
Skip69 April 28, 2016
|22 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"This medicine did a number on my legs. Had numbness, the legs felt like led, wobbly. I had been a mail carrier and walked 10-11 miles and day, retired but continued to walk 4-5 miles a day besides being very active with DIY projects and part time job. Took Lipitor earlier this year. It got the numbers down, but I had 3 ER visits in one week and spent the night in the hospital because my legs were acting up and it scared me and my heart did weird things. Lot of stress for me and my family. We have good insurance, but this will still probably be around $2000. I would not recommend Lipitor to anyone-there are other cholesterol meds out there."
former mail man April 17, 2016
|25 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I took 40mgs. Lipitor daily for 2 weeks & experienced complete muscle paralysis in my legs & arms. Had to stop taking Lipitor. Next Dr prescribed Crestor. Crestor worked alright for 1 month. Then again I had paralysis in my arms & legs. The paralysis disappeared in several days after stopping the cholesterol lowering meds. Dr. Then prescribed Niaspan (prescription strength Niacin) that also produced the paralysis in my thighs and arms , within 2 weeks . Paralysis disappeared in 2 to 3 days after stopping each med. Dr. Decided I need to take 500 mgs. Niacin with food 4 times per day & that has helped me greatly, w/o any paralysis. I also decreased foods that are high in cholesterol & exercise more often. I am 72 yrs of age."
MartinelliHazabelli December 23, 2015
|48 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My doc says I may be the 1 in 100,000 that just can't take it. My liver enzymes went off the chart and I am still recovering from acute hepatitus and muscle pain."
Lindylou123 (taken for 6 months to 1 year) December 12, 2015
|36 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"In the past year I have experienced four occasions of hyperlipidemia, rhabdomylosis, and acute renal failure. All four times I woke up in ICU and had a lengthy stay in the hospital. I am still taking atorvastin, have muscle aches and pains, with weakness, joint pain and stiffness, and restless legs, with no control of movement. I am miserable most of the time. Recently my doctor stopped the lipitor for the next six weeks to see what changes may happen."
pj1962 (taken for 2 to 5 years) August 6, 2015
|40 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"At 40 mg, lipitor was too effective for me. My Total Cholesterol dropped from the 230's down to 138 in 4 weeks. The doctor covering for my regular doctor was thrilled. Then the other nasty effect of the Lipitor kicked in, the anger. It made me want yell and scream how much of an idiot he was when he disagreed that my cholesterol was too low. How dare that man question me about my mood? It is a very aggressive anger that makes you want to snap. I suggested reducing the dose by half and retesting. 4 weeks later my TC was 158 and my LDL was still less 100, my regular doctor was happy with that. The best part was anger was gone and I felt better. My regular doctor never heard about this anger side effect."
Reruho (taken for 1 to 6 months) August 5, 2015
|69 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"On Lipitor I developed Polyneuropathy in my left foot. Burning and electrical charge sensations. Stopped Lipitor and problem went. Took several weeks before it left my body.Everyone on Statins should be taking Co Enzyme Q10 or Ubiquinol to help prevent muscle pains. I prefer quality of life to one of pain. I am an active healthy 83 yr old with high cholesterol. "
Katnic July 27, 2015
|65 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I've been on Lipitor (Atorvastin) 40mg for about 6 years and complained about leg cramps for 5 of those years. All I kept hearing was the "low on potassium" with never a solution. The cramps have been unrelenting and at times, all day long. Legs, feet, toes, fingers. Talking to a friend about this the other day, she said she had to stop taking Lipitor due to leg cramps. Well, knock me down. I never associated this cramping with my cholesterol medication. I stopped taking it a week ago and haven't had one single cramp! Now I have to find another cholesterol medication but it sounds like all of them can have this side effect."
carolo43 (taken for 5 to 10 years) April 5, 2015
|101 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I'm 58 always kept in shape and ate well but LDL was still elevated. I'm not sure if it's coincidental but I have more energy, better in bed and have not had an a-fibrilation episode since I've been on 10mg daily. I know it sounds like a commercial but that has been my experience. My main or larger arteries are clear of plaque but I may have had blocking of the smaller ones and the Lipitor may have helped clear them. Or I'm just lucky."
sfzhm (taken for 6 months to 1 year) March 1, 2015
|67 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My cardiologist took me off Lipitor 2 weeks ago-my cholesterol is great after being on a low carb diet. Previously my body was covered in bruises at all times which I had attributed to other medicines(Plavix and aspirin) I Just realized I am bruise free for the first time in over a year. Conclusion: it was the Lipitor causing the problem. "
nana500 October 3, 2013
|136 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Took Lipitor for about 5 years. It kept my lipids under control well, but developed severe leg aching and muscle cramps, especially at night. Went off it and within a week, all these reactions disappeared."
Kate g August 27, 2013
|229 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have taken this for 8 years but it makes me feel like a zombie. And it affects my memory and motor skills. I recently went back to work and had to quit the lipitor because it affected my ability to work. Don't know what I will try next. Started on Crestor 9 years ago and couldn't stand the pain in my legs."
momlovestobake August 14, 2013
|160 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Have been on this so long but recently I feel it creates nausea and stomach/abdominal pain. No matter when I take it with or without food I seem to get this reaction. My Dr is stumped, but I cannot get past this awful "sick" feeling all the time. When I stop taking it I do much better. When I start again the same thing happens. My only other prescription is for High blood pressure and is the same as I have always taken so we figure it is not that. "
jcvdm (taken for 10 years or more) June 2, 2013
|140 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Lipitor plus Zetia lowered cholesteral from 300 to 200, lots of aches, pains and charley-horses in the legs especially going up and down stairs. High cholesteral prominent in the family genes. Now have nasty skin rashes red welts with itch that is a torture, dermatology, allergist and GP have no answers. I am guessing it is the statins as its the only other thing I take is a LD aspirin. "
mizzannie (taken for 2 to 5 years) September 14, 2012
|151 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was placed on Lipitor 10 mg after trying all of the other cholesterol reducing drugs. Developed after three days, very stiff neck and overall muscle soreness. Doctor ordered a CPK test and my levels are off. She discontinued me on this medication. Must not be for everyone. Will continue with my diet and exercise. My cholesterol must be hereditary since I follow Weight Watchers, have lost weight and I exercise daily."
Anonymous August 12, 2011
|162 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"43 year old male been on 20mg lipitor for 3 months, alot of side effects for first month mainly muscle spasms and uneasy stomach. Cholesterol went from 240 to 120, cut dose in half, and no more side effects."
Anonymous November 19, 2009
|141 users found this comment helpful. Did you? Yes No||Report as inappropriate|